Alert archive / Texas / Tornado Warnings in 2007

Tornado Warning 24, NWS Corpus Christi, TX

August 16, 2007Goliad County, Refugio County, Victoria County, Texas

NWS Corpus Christi, TX issued this tornado warning at Aug 16, 2007, 5:56 AM CDT for Goliad County, Refugio County, Victoria County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 16, 2007, 5:56 AM CDT (10:56 UTC)
Expired
Aug 16, 2007, 6:45 AM CDT
In force
49 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

Counties Goliad County, TX, Refugio County, TX, Victoria County, TX

The radar

The Corpus Christi radar (KCRP), 87 km from the middle of the area, began a volume at 10:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 10.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 829 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
829 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
1113 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KCRP 161057
TORCRP
TXC175-391-469-161145-
/O.NEW.KCRP.TO.W.0024.070816T1056Z-070816T1145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
556 AM CDT THU AUG 16 2007

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* TORNADO WARNING FOR...
  EASTERN GOLIAD COUNTY IN SOUTH TEXAS
  NORTHEASTERN REFUGIO COUNTY IN SOUTH TEXAS
  SOUTHERN VICTORIA COUNTY IN SOUTH TEXAS

* UNTIL 645 AM CDT

* AT 550 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES WEST OF
  TIVOLI...OR ABOUT 13 MILES WEST OF LONG MOTT...MOVING NORTHWEST AT
  20 MPH.

* THE TORNADO WILL BE NEAR...
  MCFADDIN BY 610 AM CDT...
  U.S. 77 BY 610 AM CDT...
  FANNIN BY 645 AM CDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2830 9701 2843 9686 2877 9720 2860 9740

$$

JTR
1 follow-up statement
000 
WWUS54 KCRP 161131
SVSCRP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
631 AM CDT THU AUG 16 2007

TXC391-469-161141-
/O.CAN.KCRP.TO.W.0024.000000T0000Z-070816T1145Z/
REFUGIO-VICTORIA-
631 AM CDT THU AUG 16 2007

...THE TORNADO WARNING FOR REFUGIO AND VICTORIA COUNTIES IS
CANCELLED...

THE THUNDERSTORM PROMPTING THE TORNADO WARNING HAS MOVED INTO GOLIAD 
COUNTY.

LAT...LON 2849 9724 2855 9717 2870 9728 2860 9740

$$

TXC175-161145-
/O.CON.KCRP.TO.W.0024.000000T0000Z-070816T1145Z/
GOLIAD-
631 AM CDT THU AUG 16 2007

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR EAST
CENTRAL GOLIAD COUNTY...

AT 629 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED OVER EXTREME
SOUTHEASTERN GOLIAD COUNTY...OR ABOUT 16 MILES SOUTHEAST OF GOLIAD...
MOVING NORTHWEST AT 20 MPH.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 2849 9724 2855 9717 2870 9728 2860 9740

$$

JTR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Aug 16, 5:40 AM CDT, 16 minutes earlier.

Area forecast discussion, Aug 16, 5:40 AM CDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
540 AM CDT THU AUG 16 2007

.SHORT TERM (TODAY AND TONIGHT)...TROPICAL STORM ERIN IS
APPROACHING THE MIDDLE TEXAS COAST EARLY THIS MORNING AND WILL MAKE
LANDFALL JUST NORTH OF CORPUS CHRISTI IN THE NEXT COUPLE OF HOURS.
ALL OF THE WIDESPREAD AND HEAVY RAINFALL HAS REMAINED CONFINED TO
THE NORTH OF THE CENTER...AND THIS IS WHERE THE HEAVY RAINFALL
THREAT WILL CONTINUE THROUGH THE MORNING. HOWEVER...AS ERIN MOVES
INLAND INTO THE WESTERN CWA LATER TODAY...ADDITIONAL RAINFALL SHOULD
DEVELOP EAST OF THE CENTER ACROSS THE REMAINDER OF THE COASTAL BEND
AND CWA WITH RICH TROPICAL INFLUX. THE THREAT FOR RAINFALL...SOME OF
IT HEAVY...WITH CONTINUE INTO TONIGHT ACROSS MUCH OF SOUTH TEXAS AS
DEEP SOUTHERLY FEED OF TROPICAL MOISTURE FEED INTO THE REGION.

&&

.LONG TERM (FRIDAY THROUGH WEDNESDAY)...ABUNDANT MOISTURE WILL
REMAIN OVER SOUTH TEXAS AS THE REMNANTS OF TROPICAL STORM ERIN
MOVE NORTHWEST TO NEAR THE TEXAS HILL COUNTRY FRIDAY. NAM SHOWS
MODEST LOW LEVEL FLOW CONTINUING OVER SOUTH TEXAS FRIDAY WITH
PRECIPITABLE WATER VALUES AT OR ABOVE 2.5 INCHES. WILL CONTINUE
WITH CATEGORICAL POPS FOR MOST AREAS EXCEPT FAR WEST FOR FRIDAY
WITH THE POTENTIAL FOR HEAVY RAIN CONTINUING. MAY NEED TO EXTEND
FLASH FLOOD WATCH INTO FRIDAY BUT WILL LET DAY SHIFT MAKE THAT
DECISION. LATEST MODEL GUIDANCE SHOWS MOISTURE REMAINING OVER
OVER THE COASTAL BEND SATURDAY AND WILL KEEP CHANCE POPS GOING.
SUNDAY SHOULD BE A BIT DRIER AS MID/UPPER LEVEL RIDGE MOVES INTO
THE AREA. BUT SOME MOISTURE WILL REMAIN OVER THE AREA AND CAN NOT
RULE OUT ISOLATED CONVECTION ALONG THE SEABREEZE EACH DAY FOR THE
COASTAL BEND. MODELS ARE SIMILAR SHOWING AN TROPICAL UPPER
TROPOSHERIC TROUGH (TUTT) LOW MOVING ACROSS THE GULF SUNDAY AND
MOVE INTO THE COASTAL BEND MONDAY. ISOLATED TO SCATTERED CONVECTION
WILL BE POSSIBLE WITH THIS TUTT LOW MONDAY INTO TUESDAY.

WILL BE WATCHING HURRICANE DEAN CLOSELY BY THE START OF NEXT WEEK.
CURRENT FORECAST TRACK HAS DEAN MOVING QUICKLY WEST ACROSS THE
CARIBBEAN SEA AND BECOMING A MAJOR HURRICANE BY MONDAY. CURRENT
NATIONAL HURRICANE CENTER FORECAST HAS DEAN MAKING LANDFALL NEAR
COZUMEL EARLY TUESDAY MORNING. TRACK IS SIMILAR TO HURRICANE
GILBERT (1988) BUT SPEED OF THE SYSTEM IS SIMILAR TO ALLEN (1980).
GFS SHOWS LANDFALL SOUTH OF BROWNSVILLE SIMILAR TO GILBERT TRACK.
WILL INCREASE WINDS AND POPS FOR WEDNESDAY BUT WAY TOO EARLY TO
BE OVERLY CONFIDENT ON TRACK INTO NORTHEAST MEXICO.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    86  77  89  79  91  / 100  90  80  50  50
VICTORIA          84  76  87  78  90  / 100  90  80  50  60
LAREDO            92  78  92  78  96  /  70  60  60  60  30
ALICE             87  77  90  77  92  /  90  90  80  50  50
ROCKPORT          85  78  87  81  89  / 100  90  80  50  40
COTULLA           88  76  90  76  92  /  90  90  60  70  30
KINGSVILLE        87  77  89  79  91  /  90  80  80  50  50
NAVY CORPUS       86  79  87  81  89  / 100  90  80  50  40

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: ARANSAS...
     CALHOUN...KLEBERG...NUECES...REFUGIO...SAN PATRICIO.

     FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR THE FOLLOWING
     ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM
     WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...
     REFUGIO...SAN PATRICIO...VICTORIA...WEBB.

     INLAND TROPICAL STORM WARNING UNTIL 7 PM CDT THIS EVENING FOR
     THE FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...GOLIAD...
     KLEBERG...NUECES...REFUGIO...SAN PATRICIO...VICTORIA.

GM...TROPICAL STORM WARNING FOR THE FOLLOWING ZONES: BAYS AND
     WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS...BAYS AND
     WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR...COASTAL
     WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM...COASTAL
     WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM...
     WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM...WATERS PORT
     ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM.

&&

JTR/76...SHORT TERM
TMT/89...LONG TERM
Hazardous weather outlook, Aug 15, 5:20 PM CDT, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
520 PM CDT WED AUG 15 2007

GMZ230-235-250-255-270-275-TXZ229>234-239>247-162230-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
520 PM CDT WED AUG 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

TROPICAL STORM ERIN IS FORECAST TO MOVE TOWARDS THE TEXAS COAST
OVERNIGHT...AND MAKE LANDFALL NEAR CORPUS CHRISTI TO PORT ARANSAS
LATE THURSDAY MORNING. WIDESPREAD RAINFALL AND TROPICAL STORM
CONDITIONS WILL MOVE INTO THE MIDDLE TEXAS COASTAL WATERS LATE
TONIGHT AND SPREAD INLAND THROUGH THE DAY THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

TROPICAL STORM ERIN IS EXPECTED TO MAKE LANDFALL NEAR CORPUS
CHRISTI TO PORT ARANSAS LATE THURSDAY MORNING. AT THIS TIME...THE
MAIN IMPACT WILL BE LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN
FLOODING. AVERAGE RAIN AMOUNTS OF 3 TO 6 INCHES WILL BE COMMON FOR
SOUTH TEXAS FOR THE PERIOD THURSDAY THROUGH THURSDAY NIGHT. ISOLATED
MAXIMUM RAIN AMOUNTS UP TO 8 INCHES WILL BE POSSIBLE. WINDS ARE
EXPECTED TO INCREASE TO 35 TO 45 MPH WITH GUSTS UP TO 60 MPH AS
THE TROPICAL STORM MOVES INLAND THURSDAY. SOUTH TEXANS SHOULD
MONITOR THE PROGRESS OF THIS SYSTEM CLOSELY FOR DEVELOPMENT
THROUGH THURSDAY. RAIN CHANCES WILL DIMINISH BY THE WEEKEND AS A
RIDGE OF HIGH PRESSURE ALOFT BUILDS INTO THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS MAY BE NEEDED TONIGHT THROUGH THURSDAY.

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 2:12 AM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio6 hr
Aug 16, 4:43 AM CDTTornado WarningCRPAransas, Refugio47 min
Aug 16, 4:45 AM CDTSpecial Marine WarningCRP45 min
Aug 16, 5:32 AM CDTTornado WarningCRPRefugio28 min
Aug 16, 6:44 AM CDTTornado WarningCRPGoliad46 min
Aug 16, 9:03 AM CDTTornado WarningCRPBee, Live Oak42 min
Aug 16, 9:45 AM CDTRiver Flood WarningCRPCalhoun, Victoria11 hr
Aug 16, 9:45 AM CDTTornado WarningCRPBee, Live Oak45 min
Aug 16, 4:08 PM CDTRiver Flood WarningCRPCalhoun, Goliad, Victoria9 days

Nearby

Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.